MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI COMPLETE VACUUM DELIVERY SYSTEM

CLINICAL INNOVATIONS, LLC KIWI COMPLETE VACUUM DELIVERY SYSTEM
Model Number VAC-6000MTE
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes Hematoma (1884); Vaginal Mucosa Damage (2124)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical innovations is investigating the incident.User facility did report that both mother and baby are doing fine.If any additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
2 x kiwis deflated no caput.It is not clear if hematoma was from kiwicup or forceps.It was not a visible tear.Mother went to hdu unit, due to hematoma, both are fine.
 
Event or Problem Description
Additional information reported that since multiple insturments were used, it is not clear if the maternal injury was due to the forceps or kiwicup.
 
Additional Manufacturer Narrative
Dhr review: the dhr review indicates no ncrs or deviations associated with this lot.This lot has met the specifications outlined for release.Sample analysis: two used devices were returned for evaluation.Neither of the devices had any visual damage or abnormalities.Both devices were function checked by placing each cup against a silicone pad and the handle was pumped to generate vacuum to the top end of the green zone (approximately 600 mmhg).Both devices generated vacuum normally.While at the generated vacuum level, both devices underwent simulated use testing, where full scale (35 lbs) traction force was applied 3 times to each device.After no adverse effects were seen, each device was then left at the current vacuum level for 10 minutes.Neither device exhibited any change in the vacuum level.Was observed.No defects were found on either device.Results: the user complaint could not be confirmed.No defect was found with either device.Conclusion: considering the following information included with the complaint where it was reported " kiwi's popped off after 1 pull and 2 others which had been thrown out popped off also" it is logical (based on the functional outcome of the product evaluation) to conclude that the user applied excessive force, leading to a pop-off or the device may have been placed with tissue trapped under the cup, leading to a vacuum leak during use which eventually resulted in a pop-off due to low vacuum.It is also possible that the user never achieved the proper level of vacuum before traction was applied.The conclusion of our investigation indicates the returned used devices functioned as expected and appropriately under our testing conditions.Please be aware there are certain obstetrical factors that may impact one's ability to obtain or maintain vacuum on the fetal head during clinical use, some of these are preventable and some are not.The preventable causes include: proper placement of the cup over the flexion point, avoiding maternal tissue, limiting traction efforts to <25 lbs.Of force, avoiding improper angles of traction, and encouraging good maternal effort.The non-preventable causes include: extreme malposition, excessive caput, hair and/or molding.In the returned devices, the vacuum was achieved normally, therefore the complaint is not confirmed.

Brand Name
KIWI COMPLETE VACUUM DELIVERY SYSTEM
Common Device Name
VACUUM DELIVERY SYSTEM
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key8479632
Report Number1722684-2019-00002
Device Sequence Number13766546
Product Code HDB
UDI-Device Identifier00814247020659
UDI-Public00814247020659
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberVAC-6000MTE
Device Lot Number180824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;